Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can allergic skin reaction on the face be treated?

I had an allergic reaction to levoquin. My face got red, rashy, itchy; my vulva got red and swollen. My doctor told me to use zinc oxide ointment and nystatin ointment on vuvla. I use aquaphor on face. It has been 2 weeks since onset of reaction and it seems to be getting worse again. Eyes itch, face, especially chin, itches. Bottom still raw. I take Claritin mornings and hydroxazine at night. Took prednisone the first week also.
Mon, 16 Jan 2017
Report Abuse
General & Family Physician 's  Response
Hi,

If you are sure it is an allergic reaction only, You should get anti allergic medicines ( oral/ injectable ) / steroids in tapering doses. Locally you can apply calamine lotion on face and steroid ointment on vagina. If you have vaginal white discharge. You would need vaginal pessaries and related oral medicines along with the allergy treatment. Consult your doctor for suitable dosage and duration of treatment ( considering severity of allergy and your health). Try to locate causative agent ( allergen ) while there is exaggerated symptom & avoid those substances in future. Long running skin allergy may need allergy testing and desensitization treatment ( Consult an allergy specialist ).

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Vasudha Jayant Athavale
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have bad acne and i just recently started using a new face wash and my face is broke out and red/swollen. I think i had an allergic reaction to...